Alert archive / Missouri / Flash Flood Warnings in 2015
Flash Flood Warning 14, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at May 29, 2015, 7:22 PM CDT for Webster County, Missouri. It was in force for 4 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2015, 7:22 PM CDT (00:22 UTC)
- Expired
- May 29, 2015, 11:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Webster County, MO
The radar
The Springfield radar (KSGF), 39 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 8:29 PM CDT | FLASH FLOOD | 2 N Fordland, MO | COUNTY ROAD FF HAS 12 TO 14 INCHES OF WATER OVER THE ROAD IN A 200 FOOT STRETCH NEAR PANTHER CREEK |
| May 29, 8:50 PM CDT | FLASH FLOOD | 5 Wsw Duncan, MO | ROUTE P CLOSED WEST OF HIGHWAY C. |
| May 29, 8:52 PM CDT | FLASH FLOOD | 1 Wsw Diggins, MO | U.S. HIGHWAY 60 CLOSED AT PANTHER CREEK. |
| May 29, 8:53 PM CDT | FLASH FLOOD | 6 Nnw Fordland, MO | HIGHWAY KK CLOSED EAST OF COMPTON HOLLOW CONSERVATION AREA. |
| May 29, 9:11 PM CDT | FLASH FLOOD | 1 W Fordland, MO | HIGHWAY PP CLOSED AT PANTHER CREEK JUST WEST OF FORDLAND. |
| May 29, 9:30 PM CDT | FLASH FLOOD | 4 Sse Fordland, MO | ROUTE Z CLOSED AT THE FINLEY RIVER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 67 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.4 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 880 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -117 m²/s²
- 0-3 km storm-relative helicity
- -84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
951
WGUS53 KSGF 300022
FFWSGF
MOC225-300400-
/O.NEW.KSGF.FF.W.0014.150530T0022Z-150530T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
722 PM CDT FRI MAY 29 2015
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEBSTER COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 1100 PM CDT.
* AT 720 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR ESTIMATED THAT ONE AND ONE HALF TO TWO
INCHES HAD FALLEN ACROSS PORTIONS OF THE WARNED AREA EARLY THIS
EVENING. ADDITIONAL MODERATE TO HEAVY RAINFALL WILL OCCUR THIS
EVENING.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. LOCATIONS IN THE WARNING INCLUDE...DIGGINS...ELKLAND...
FORDLAND...MARSHFIELD...NIANGUA...NORTHVIEW...RADER...ROGERSVILLE
AND SEYMOUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE
ESPECIALLY SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE ZZ AT THE MYERS BRANCH NEAR RADER...
GREENWOOD ROAD AT THE POMME DE TERRE HEADWATERS...
ROUTE A JUST SOUTH OF MARSHFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3709 9290 3709 9306 3727 9306 3727 9308
3742 9308 3742 9307 3749 9307 3748 9272
3707 9271 3707 9290
$$
WISE1 follow-up statement
323
WGUS73 KSGF 300355
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1055 PM CDT FRI MAY 29 2015
MOC225-300405-
/O.EXP.KSGF.FF.W.0014.000000T0000Z-150530T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WEBSTER MO-
1055 PM CDT FRI MAY 29 2015
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1100 PM CDT FOR WEBSTER
COUNTY...
THE HEAVY RAINFALL HAS ENDED ACROSS THE WARNED AREA...BUT FLOODING
FROM THE HEAVY RAINFALL SATURDAY AFTERNOON AND EVENING WAS STILL
PRODUCING FLOODING. NO ADDITIONAL RAPID RISES ARE EXPECTED BUT
RESIDUAL FLOODING WILL CONTINUE INTO THE OVERNIGHT HOURS. AN AREAL
FLOOD WARNING REPLACES THIS FLASH FLOOD WARNING. IF FLOODING HAS
BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT
AGENCY.
LAT...LON 3709 9290 3709 9306 3727 9306 3727 9308
3742 9308 3742 9307 3749 9307 3748 9272
3707 9271 3707 9290
$$
WISEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 29, 6:39 PM CDT, 43 minutes earlier.
Area forecast discussion, May 29, 6:39 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
639 PM CDT Fri May 29 2015
.SHORT TERM...(This Evening through Saturday)
Issued at 329 PM CDT FRI MAY 29 2015
Low topped subtropical convection, some supercells, has developed
in moderate instability along the eastern edge (and points east)
of an area of rain and thunderstorms ahead of an advancing
shortwave over eastern OK. Rotation seems to be maximized
along/just north of a w-e oriented front that extends from the
three state OK/AR/MO border into south central MO near KUNO. 0-3km
helicity is fairly good 150-200 m2/s2 while low level 0-1km is
weaker, but the boundary is likely helping to augment lower level
rotation a bit. Storm rotation has been more prominent/persistent
in mid levels and less so closer to the sfc. Will maintain a close
met-watch on storms over southern MO.
Rainfall is the next concern. Efficient rainfall has occurred in
the high PWAT environment and lift will be aided by the shortwave
moving through the region early tonight. Rainfall of an inch or two
over the next 6-10 hours will elevate the flood risk, especially
where locally heavy rain/cell training occurs.
The overall forecast trend is to move the heavier rain east of the
region more quickly and will taper off to rain/drizzle on Saturday
with cool temperatures.
.LONG TERM...(Saturday Night through Friday)
Issued at 329 PM CDT FRI MAY 29 2015
The shortwave moves east of the area with broad upper level
ridging moving into the Plains early next week, then through our
area by Wed-Thu. Trend has been to hold back western troughing a
bit with upper level ridging remaining over the central CONUS.
Looks like a dry period for much of next week.
&&
.AVIATION...(For the 00Z TAFS through 00Z Saturday Evening)
Issued at 639 PM CDT FRI MAY 29 2015
For the KSGF/KJLN/KBBG TAFS: Moist low level flow combined with
shortwave trough and surface boundary responsible for widespread
convection at the taf sites. Main thrust will be east of the KJLN
aerodrome but impacting the KSGF and KBBG taf sites through mid
evening. Ceilings and visibilities will be variable in the
convective elements with IFR likely at times. Once boundary slides
eastward pushing strongest convection with it winds will become more
northwesterly with stratus then building across the area behind the
front. IFR ceilings likely from later tonight into the first half of
Saturday before lifting into the MVFR category by late
morning.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH through Saturday evening FOR MOZ066-068>070-
077>082-088>098-101>106.
KS...FLASH FLOOD WATCH through Saturday evening FOR KSZ073-097-101.
&&
SHORT TERM...DSA
LONG TERM...DSA
AVIATION...RaberdingHazardous weather outlook, May 29, 2:39 PM CDT, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 239 PM CDT FRI MAY 29 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-301945- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 239 PM CDT FRI MAY 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED TORNADO RISK. LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. ELEVATED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... SCATTERED THUNDERSTORMS WILL GRADUALLY BECOME MORE NUMEROUS THIS AFTERNOON AS ACTIVITY MOVES NORTH FROM OKLAHOMA AND ARKANSAS. INITIALLY DISCREET CELLS NEAR A WARM FRONT HAVE SHOWN ROTATION AND A BRIEF TORNADO OR DAMAGING WINDS IS POSSIBLE PARTICULARLY OVER FAR SOUTHWEST MISSOURI. SMALL HAIL WILL ALSO BE POSSIBLE WITH STRONGER STORMS. AN APPROACHING COLD FRONT ALONG WITH AN UPPER LEVEL DISTURBANCE WILL ALSO AID IN THE DEVELOPMENT OF HEAVY RAINFALL LATE THIS AFTERNOON AND TONIGHT OVER A LARGE PORTION OF THE AREA. FLOODING WILL BE POSSIBLE WHERE PROLONGED HEAVY RAINFALL RATES OCCUR. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. RAIN AND THUNDERSTORMS WILL CONTINUE EARLY SATURDAY...BEFORE ENDING FROM NORTHWEST TO SOUTHEAST. THUNDERSTORM CHANCES WILL INCREASE AGAIN ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OVER FAR SOUTHWEST MISSOURI. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) DSA
In the hours before
Special weather statement, May 29, 6:12 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
612 PM CDT FRI MAY 29 2015
MOZ082-292345-
TEXAS MO-
612 PM CDT FRI MAY 29 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TEXAS COUNTY UNTIL
645 PM CDT...
AT 609 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HUGGINS...OR 13 MILES WEST OF HOUSTON...
MOVING NORTHEAST AT 30 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH
ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE HOUSTON.
THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.
LAT...LON 3732 9187 3724 9224 3726 9225 3741 9226
3760 9196
TIME...MOT...LOC 2312Z 232DEG 24KT 3735 9218
HATCHLocal storm report, May 29, 6:20 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
620 PM CDT FRI MAY 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLOOD MOUNT VERNON 37.10N 93.82W
05/29/2015 LAWRENCE MO PUBLIC
MINOR STREET FLOODING. APROX 6 INCHES OF WATER FLOWING
OVER LANDRUM STREET IN MOUNT VERNON.
&&
TEOLocal storm report, May 29, 6:25 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
625 PM CDT FRI MAY 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM TSTM WND GST HALLTOWN 37.19N 93.63W
05/29/2015 E60 MPH LAWRENCE MO TRAINED SPOTTER
&&
DSALocal storm report, May 29, 6:27 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
627 PM CDT FRI MAY 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM TSTM WND GST 1 E BOIS D'ARC 37.26N 93.49W
05/29/2015 E70 MPH GREENE MO EMERGENCY MNGR
SOME TREE DAMAGE.
&&
DSASpecial weather statement, May 29, 6:44 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
644 PM CDT FRI MAY 29 2015
MOZ091-300015-
WEBSTER MO-
644 PM CDT FRI MAY 29 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WEBSTER COUNTY UNTIL 715
PM CDT...
AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF DUNCAN...OR 11 MILES
SOUTHEAST OF MARSHFIELD...MOVING NORTH AT 25 MPH. WINDS AROUND 50 MPH
ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE NIANGUA.
THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR
SOUTHWEST MISSOURI.
LAT...LON 3739 9287 3739 9269 3730 9269 3721 9269
3715 9275 3715 9283
TIME...MOT...LOC 2344Z 191DEG 21KT 3722 9281
HATCHSpecial weather statement, May 29, 7:14 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
714 PM CDT FRI MAY 29 2015
MOZ092-300045-
WRIGHT MO-
714 PM CDT FRI MAY 29 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WRIGHT COUNTY UNTIL 745
PM CDT...
AT 712 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES NORTHWEST OF ODIN...OR 14 MILES EAST OF
MARSHFIELD...MOVING NORTHEAST AT 20 MPH. PENNY SIZE HAIL...AND WINDS
AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM WILL GENERALLY REMAIN OVER RURAL AREAS OF NORTHERN WRIGHT
COUNTY.
THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.
LAT...LON 3726 9268 3726 9269 3739 9269 3748 9256
3748 9238 3747 9237 3737 9233 3724 9268
TIME...MOT...LOC 0014Z 227DEG 19KT 3733 9265
HATCHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 7:14 PM CDT | Special Weather Statement | SGF | Wright | 31 min |
| May 29, 8:28 PM CDT | Areal Flood Advisory | SGF | Barry, Christian, Dallas, Douglas, Greene, Laclede and 6 more | 15 hr |
| May 29, 8:49 PM CDT | River Flood Warning | SGF | Jasper | 68 hr |
| May 29, 9:00 PM CDT | Areal Flood Warning | SGF | Christian, Dallas, Douglas, Greene, Laclede, Polk and 2 more | 12 hr |
| May 29, 10:29 PM CDT | Areal Flood Warning | SGF | Camden, Howell, Laclede, Maries, Miller, Phelps and 2 more | 11 hr |
| May 29, 10:50 PM CDT | Areal Flood Warning | SGF | Barry, Lawrence, McDonald, Newton | 10 hr |
| May 30, 2:20 AM CDT | River Flood Warning | SGF | McDonald | 48 hr |
| May 30, 2:20 AM CDT | River Flood Warning | SGF | Vernon | 63 hr |
| May 30, 8:59 AM CDT | Areal Flood Warning | SGF | Barry, Christian, Dade, Dallas, Douglas, Greene and 11 more | 12 hr |
| May 30, 10:31 AM CDT | Areal Flood Advisory | SGF | Howell, Oregon, Shannon | 7 hr |
| May 30, 1:20 PM CDT | Areal Flood Warning | SGF | Howell, Oregon, Shannon | 8 hr |
Nearby
Flash Flood Warnings in Missouri, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.